Tags

What now????

Recently I’ve been overcome by bouts of what can only be described as narcolepsy.  Not falling down unconscious on the spot, thankfully!  But it feels for all the world like someone’s lobbed a lorry-load of sedatives down my throat.  Not recommended – especially when trying to concentrate on complex, but hardly scintillating, academic papers.

At its worst last week I didn’t feel I could last until my next scheduled appointment with Dr Graves, my chest consultant, next Monday, 22nd.  So, in desperation I emailed and asked for comments. Could this be a side effect of something, such as the steroids? Was there anything I could do/take to minimise the effects?  I didn’t really think it could be the steroids because I expected them to cause hyper symptoms, not coma!

However, waddya know, she came back and said that yep, steroids could be doing that and to reduce from 7.5mg/day to 5mg/day, and if I didn’t feel better within a couple of days to go and see her urgently.

Well, I was surprised but pleased in a way, since I hate these drugs and want to get off them so this is yet more evidence that they’re really not good for me! I’m going to have to find alternative, i.e. naturopathic, anti-inflammatory products.  There are plenty around.

When I re-read the patient info sheet I did indeed see that ‘unusual tiredness’ and difficulty concentrating, memory problems etc. are listed as steroid side effects.  Along with everything else.

Why does the medical profession continue to rely so heavily on these hideous drugs?!  This morning I’ve been reading that there is evidence even very low-dose steroid use can cause cataracts and other eye damage within weeks.  Certainly fall into the category of doing more harm than good.

So I have now reduced to 5mg/day and, of course, am now suffering the downside of that – aching muscles, more tired etc.  But I can live with that.  Still a bit soporific but hopefully that will diminish over time, and once I’m off the drugs altogether.

I shall discuss this with Dr G on Monday but am prepared to stay on 5mg until my appointment at the Brompton on 8th May.  In any case, I’ll probably have to taper off that slowly or be knocked sideways.

In terms of alternatives, I’m currently looking at two products: Immupro and ProCurmin Complete II, one as an immune enhancer/modulator and the other as a potent anti-inflammatory, both recommended by my naturopathic doctor.  Haven’t started taking them yet.  Will report back in due course.

Advertisements